Mississippi, 2015Flash Flooding in Mississippi, April 25, 2015
April 25, 2015 · NWS MEG · 2 events in 2 counties and zones
Widespread moderate rain fell over much of North Mississippi during the late evening hours of April 24th, 2015 into the early morning hours of April 25th. An isolated heavier band fell across Panola and Lafayette Counties resulting in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread moderate rain fell over much of North Mississippi during the late evening hours of April 24th, 2015 into the early morning hours of April 25th. An isolated heavier band fell across Panola and Lafayette Counties resulting in flash flooding. One accident occurred when a driver drove into flood waters resulting in one fatality and one injury.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 11:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 24, 11:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 AM CDT SAT APR 25 2015
.UPDATE... /ISSUED 918 PM CDT FRI APR 24 2015/
SKIES ARE CLOUDY ACROSS THE FORECAST AREA WITH TEMPERATURES
MAINLY IN THE 50S. A LARGE AREA OF RAIN SHOWERS CONTINUES TO MOVE
ACROSS THE FORECAST AREA THIS EVENING. WIDESPREAD RAIN WILL
CONTINUE THROUGH MOST OF THE OVERNIGHT HOURS WITH ISOLATED
THUNDERSTORMS EXPECTED TOWARD MORNING. MADE CHANGES TO LOW
TEMPERATURES AND MENTIONED ONLY CHANCE OF THUNDERSTORMS.
ARS
&&
.DISCUSSION... /ISSUED 650 PM CDT FRI APR 24 2015/
FOR TONIGHT AND TOMORROW...CURRENT WARM FRONT ACROSS EAST TEXAS
AND LOWER MISSISSIPPI VALLEY WILL PUSH NORTH THROUGH THE MIDSOUTH
TONIGHT. ONGOING ELEVATED CONVECTION TRACKING ACROSS THE OZARKS
AND WESTERN MIDSOUTH WILL CONTINUE IN ADVANCE OF THE FRONT. A
ISOLATED STRONG OR SEVERE STORM WILL BE POSSIBLE ESPECIALLY SOUTH
OF INTERSTATE FORTY AFTER MIDNIGHT...AS THE LOW LEVEL JET
INCREASES. MODELS REMAIN IN AGREEMENT CONCERNING THE HIGHEST
RAINFALL AMOUNTS OCCURRING OVER NORTH MISSISSIPPI...WITH UP TO TWO
INCHES POSSIBLE.
DURING THE MORNING HOURS TOMORROW THE WARM FRONT WILL LIFT INTO
THE OHIO VALLEY WHILE A 80KT 500MB JET PUSHES IN FROM THE WEST.
LOW LEVEL SOUTH WINDS WILL QUICKLY VEER SOUTHWEST AND
INCREASE...TO POTENTIALLY WIND ADVISORY CRITERIA OVER THE DELTA.
DRIER AIR IN THE MIDLEVELS WILL WORK ITS WAY DOWN...SLOWLY ERODING
THE BOUNDARY LAYER MOISTURE/FUEL FOR ANY ADDITIONAL STORMS. THIS
STRONG MIXING WILL ALSO SHOOT HIGHS INTO THE LOW AND MID 80S
BEFORE A WEAK COLD FRONT PUSHES THROUGH SATURDAY EVENING. THE MAIN
RISK FOR SEVERE WEATHER TOMORROW APPEARS TO BE ACROSS THE NORTH
AND EAST BEFORE THE CIN INCREASES UNDER CAPE AMOUNTS NEAR 2000
J/KG...BUT THE LOW LEVEL TRIGGER/FORCING IS WEAK. THE THREAT IS
HIGHLY CONDITIONAL...AND FOR THIS REASON THE NORTHERN COUNTIES
HAVE BEEN LEFT IN A SLIGHT RISK...WITH THE GREATER POTENTIAL FOR
SEVERE WEATHER UP IN THE OHIO VALLEY. TOMORROW NIGHT A STRAY
SHOWER MAY ACCOMPANY THE COLD FRONT AS IT SLIPS THROUGH...WITH
WINDS VEERING NORTH AND TAPERING OFF.
SUNDAY...SURFACE HIGH PRESSURE OVER THE MIDWEST WILL BUILD INTO
THE MIDSOUTH. TEMPERATURES WILL DROP TO BELOW NORMAL...BUT WILL
REMAIN MILD WITH HIGHS MAINLY IN THE UPPER 60S TO MID 70S.
MONDAY THROUGH WEDNESDAY... NOT MUCH CHANGE NEEDED DURING THIS
FORECAST PERIOD. THE EURO AND GFS SLIDE THE NEXT UPPER LOW ACROSS
THE SOUTHERN TIER STATES...WITH BETTER TIMING CONSISTENCY.
NORTHEAST LOW LEVEL FLOW WILL KEEP THE MIDSOUTH COOL THROUGH THE
PERIOD...WITH ENOUGH LIFT FOR SCATTERED LIGHT SHOWERS. HIGHS ON
TUESDAY MAY NOT CLIMB OUT OF THE 50S FOR SOME MIDSOUTHERNERS.
THE UPPER LEVEL LOW WILL BEGIN DISSIPATING AND BECOME AN OPEN
WAVE ON WEDNESDAY WITH RAIN TAPERING OFF...THOUGH SKIES WILL
LIKELY REMAIN MOSTLY CLOUDY.
EXTENDED PERIOD...HIGH PRESSURE THROUGHOUT THE COLUMN WILL SHIFT
INTO THE MISSISSIPPI VALLEY LATE NEXT WEEK. IF THIS HOLDS...A DRY
AND WARM WEEKEND WOULD RESULT.
JAB
&&
.AVIATION...
06Z TAF CYCLE
CEILINGS FREQUENTLY IFR OVERNIGHT WITH WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS. SE WINDS CONTINUING TO TURN MORE SOUTHERLY
AND INCREASE IN SPEED AS A WARM FRONT LIFTS NORTH THROUGH THE REGION
LATE TONIGHT.
FOLLOWING THE PASSAGE OF THE WARM FRONT...SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT INTO THE MORNING HOURS
OF SATURDAY. SKIES WILL EVENTUALLY SCATTER OUT WITH VFR CIGS
AND A REDUCTION IN STORM CHANCES FROM WEST TO EAST LATER SATURDAY
MORNING AS A MID LEVEL DRY SLOT SURGES INTO THE REGION. WINDS WILL
CONTINUE TO VEER SOUTHWESTERLY AND WESTERLY AND INCREASE IN SPEEDS
SATURDAY MORNING. SOUTHWEST TO WEST WINDS BECOMING STRONG AND
GUSTY SATURDAY.
WINDS DIMINISHING SATURDAY EVENING WITH VFR CONDITIONS.
JCL/KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 24, 1:32 PM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT FRI APR 24 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-252145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
232 PM CDT FRI APR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TONIGHT...
SOUTHWEST OF A KENNETT MISSOURI TO SAVANNAH TENNESSEE LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY NORTH OF
A JONESBORO ARKANSAS TO A PARSONS TENNESSEE LINE...WITH A MARGINAL
RISK FURTHER SOUTH. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREATS. A SECONDARY THREAT FOR A POSSIBLE TORNADO DOES EXIST
OVER THE SLIGHT RISK AREA.
GUSTY SOUTHWEST WINDS WILL DEVELOP FROM LATE MORNING THROUGH THE
AFTERNOON HOURS SATURDAY...WIND GUSTS TO NEAR 40 MPH WILL BE
POSSIBLE ALONG AND WEST OF THE MISSISSIPPI RIVER. A WIND ADVISORY
MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY.
JAB
Flash Flood, Panola
- When
- April 25, 1:00 AM CST to 3:00 AM CST
- Where
- Panola County, Batesville to 1.61 mi ESE of Central Academy
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -89.950
Heavy rain fell near Batesville which produced 1.5 inches in one hour and a total of 3.50 inches over an 8 hour span. This caused a creek to rise out of its banks and flood eight businesses and two homes in the southern part of town. In addition, a possibly impaired driver drove into flood waters on a road that was currently under construction with the installation of new culverts. One fatality and one injury occurred from the accident.
Flash Flood, Lafayette
- When
- April 25, 1:30 AM CST to 3:30 AM CST
- Where
- Lafayette County, 1.29 mi NW of Taylor to 1.14 mi NW of Taylor
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.283, -89.616
Heavy rain produced flash flooding in Lafayette County near Taylor. A culvert on County Road 347 was washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20156 deaths · 63 kt wind · 2 events
- Tornadoes and Hail in Kentucky, April 25, 2015$233,000 · EF2 · 37 events
- Hail and Damaging Winds in Texas, April 25, 20151 death · $15,000 · 1.75 in hail · 8 events
- Damaging Winds in Alabama, April 25, 20153 injured · $2.8 million · 60 kt wind · 33 events
- Hail and Damaging Winds in Georgia, April 25, 2015$2.8 million · 2.75 in hail · 20 events
- Damaging Winds in Alabama, April 25, 2015$323,000 · 61 kt wind · 19 events
- Tornado and Hail in Kentucky, April 25, 20151 injured · $230,000 · EF0 · 12 events
- Hail and Damaging Winds in Georgia, April 25, 2015$61,000 · 1 in hail · 26 events
- Damaging Winds in Georgia, April 25, 20151 injured · 79 kt wind · 49 events
- Hail and Damaging Winds in Illinois, April 25, 2015$69,000 · 1 in hail · 11 events
- Damaging Winds in Florida, April 25, 2015$65,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2015$49,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572073, 572074.